Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 19, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 2, 2022, 11:59 AM CDT for 5 counties in Mississippi. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2022, 11:59 AM CDT (16:59 UTC)
- Expired
- Jun 2, 2022, 1:25 PM CDT
- In force
- 86 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 964 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
827
WGUS54 KJAN 021659
FFWJAN
MSC025-087-103-105-159-022000-
/O.NEW.KJAN.FF.W.0019.220602T1659Z-220602T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
1159 AM CDT Thu Jun 2 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Noxubee County in east central Mississippi...
Northeastern Winston County in east central Mississippi...
Southeastern Clay County in northeastern Mississippi...
Lowndes County in northeastern Mississippi...
Eastern Oktibbeha County in northeastern Mississippi...
* Until 300 PM CDT.
* At 1159 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. The expected rainfall rate is 1
to 2.5 inches in 1 hour. Flash flooding is already occurring in
some locations.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Starkville, Columbus, West Point, Columbus AFB, Macon,
Brooksville, Caledonia, Crawford, Bent Oak, Deerbrook, Sessums,
Tibbee, Oktoc, Waverly, Muldrow, Bigbee Valley, Prairie Point,
Mashulaville, Steens and Kolola Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3349 8889 3365 8868 3368 8861 3367 8849
3365 8851 3366 8850 3367 8842 3369 8840
3369 8837 3372 8833 3375 8832 3374 8825
3301 8834 3303 8877 3315 8890
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2.5 INCHES IN 1 HOUR
$$
EC1 follow-up statement
763
WGUS74 KJAN 021825
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
125 PM CDT Thu Jun 2 2022
MSC025-087-103-105-159-021835-
/O.CAN.KJAN.FF.W.0019.000000T0000Z-220602T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay MS-Lowndes MS-Noxubee MS-Oktibbeha MS-Winston MS-
125 PM CDT Thu Jun 2 2022
...FLASH FLOOD WARNING IS CANCELLED FOR NOXUBEE, NORTHEASTERN
WINSTON, SOUTHEASTERN CLAY, LOWNDES AND EASTERN OKTIBBEHA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3349 8889 3365 8868 3368 8861 3367 8849
3365 8851 3366 8850 3367 8842 3369 8840
3369 8837 3372 8833 3375 8832 3374 8825
3301 8834 3303 8877 3315 8890
$$
ECWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:42 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 2, 9:42 AM CDT, 2 hours 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 942 AM CDT Thu Jun 2 2022 .UPDATE... Updated for morning discussion. && .DISCUSSION... Although intensity has been waning a bit, convection continues this morning over northwest portions along near stationary cold pool boundary. Remaining storms, leftover from overnight MCS, are also still occurring over the ArkLaTex region. Latest HRRR is indicating convection will be on the uptick into this afternoon as MCV, over northwest LA, tracks east, along the cold pool boundary into the increasingly warming/unstable airmass. While isolated strong to severe storms may pose a localized damaging wind threat, area PWs from 1.5 to 2" this morning may lead to heavy rainfall rates and a risk of flash flooding. /GG/ Prior discussion below: Today and Tonight: the ridging surface and aloft that has remained dominant the last several days will weaken enough today to allow a shortwave trough and cold front to move over our CWA and produce a decent chance for rain. Although there will be increased rain chances, total rainfall amounts through tonight is expected to be less than an inch. Early morning surface analysis showed a cold front stretching across northeast Arkansas back across southeast Oklahoma into northern Texas. Early morning satellite imagery/RAP analysis a shortwave trough axis across central Oklahoma and southwest into northern Texas. The cold front will continue sagging south today while the shortwave tracks east. These features already have convection firing with them along the Red River and are set to arrive in our CWA during prime heating. Although there will be a few storms in our west this morning, the prime time for any isolated storms capable of damaging wind gusts and small hail is expected to be during the afternoon and early evening hours. The threat for isolated severe storms has been slightly expanded to include our whole CWA. Although the threat for severe storms will end during the evening, rain chances will continue overnight as the weak cold front drifts through our CWA. High temperatures will be held in the mid to upper 80s today over most of our CWA but east Mississippi will likely reach 90F again. Despite the cooler temperatures behind the cold front tonight, morning lows will still be a couple degrees warmer than normal in the upper 60s to near 70F at most locations. /22/ Friday: While the surface front will begin to become more ill- defined as it sinks southward across the area on Friday, there will remain a sharp gradient in deep layer moisture. Convection today will likely help determine just how far south that boundary reaches, and thus, how far north isolated/scattered showers and storms will be possible on Friday. 00Z guidance kept it a bit farther north than before, between the US 82 and I-20 corridors, so we're carrying continued shower and thunderstorm chances roughly south of that line. Moderate instability will again be supported by only weak shear. Given the uncertainty, we'll hold off on advertising any severe threat for Friday until we have a better picture of where the mesoscale features will set up. Friday night looks quiet as the drier airmass briefly moves in. Saturday through Wednesday: The front will fall apart by this weekend, and as the upper trough shifts east and a ridge begins to develop from northern Mexico into Texas, it will place our region in a progressive northwesterly upper flow pattern. Meanwhile, moisture will begin to return northward Saturday. Most guidance maintains dry weather during the day Saturday, but by Saturday night and Sunday there is increasing potential for one or two convective complexes transiting the northwesterly flow pattern to move into the area. We have continued to trend rain chances upward for this time period. If we do get such activity, the potential for damaging wind gusts may also be a concern. By next work week, the mid/upper ridge is expected to build eastward, gradually pushing the ring of convection north and east of the area. Increasing low level heights will correspond to increasing daytime temperatures, with highs firmly above normal in the low/mid 90s. /DL/ && .AVIATION... 12Z TAF discussion: MVFR vsbys wl be psbl 12-14Z in the se this morning. TSRA wl move across the TAF sites along and ahead of a cold front mainly this aftn into this evening and briefly reduce flight conditions. Otherwise, away from TSRA, VFR conditions and a light nw wind will prevail through 08Z Fri. After 08Z MVFR-IFR cigs wl develop cntrl and south and continue through the end of the TAF period. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 87 69 84 64 / 70 44 31 4 Meridian 90 69 84 64 / 56 51 36 3 Vicksburg 87 69 84 65 / 78 47 24 5 Hattiesburg 91 69 87 66 / 46 45 50 6 Natchez 87 69 84 66 / 66 39 26 5 Greenville 85 68 83 64 / 77 33 12 3 Greenwood 86 67 84 63 / 78 31 13 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 2, 5:10 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 510 AM CDT Thu Jun 2 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031015- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 510 AM CDT Thu Jun 2 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Isolated severe thunderstorms capable damaging wind gusts and small hail are possible this afternoon into this evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 20 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 2, 6:58 AM CDT, 5 hours 1 minute before
Special Weather Statement
National Weather Service Jackson MS
658 AM CDT Thu Jun 2 2022
MSZ018-021245-
Bolivar MS-
658 AM CDT Thu Jun 2 2022
...A strong thunderstorm will impact portions of northeastern Bolivar
County through 745 AM CDT...
At 658 AM CDT, Doppler radar was tracking a strong thunderstorm over
Shelby, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shelby, Rosedale, Mound Bayou, Gunnison, Deeson, Duncan, Alligator
and Winstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3386 9066 3384 9104 3391 9103 3393 9101
3394 9103 3400 9102 3397 9100 3396 9097
3398 9096 3402 9099 3402 9090 3403 9089
3406 9089 3408 9087 3410 9066
TIME...MOT...LOC 1158Z 259DEG 12KT 3393 9080
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
DLLocal storm report, Jun 2, 11:53 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT THU JUN 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD STARKVILLE 33.45N 88.82W
06/02/2022 OKTIBBEHA MS TRAINED SPOTTER
MANY STREETS FLOODED.
&&
NPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:58 AM CDT | Special Weather Statement | JAN | Bolivar | 47 min |
| Jun 2, 8:51 AM CDT | Flash Flood Warning | JAN | Bolivar, Sunflower | 2 hr |
| Jun 2, 1:38 PM CDT | Special Weather Statement | JAN | Warren | 37 min |
| Jun 2, 2:24 PM CDT | Special Weather Statement | JAN | Rankin | 36 min |
| Jun 2, 2:46 PM CDT | Special Weather Statement | JAN | Rankin | 29 min |
| Jun 2, 2:57 PM CDT | Special Weather Statement | JAN | Copiah | 33 min |
| Jun 2, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Smith | 38 min |
| Jun 2, 3:08 PM CDT | Special Weather Statement | JAN | Simpson | 37 min |
| Jun 2, 3:35 PM CDT | Special Weather Statement | JAN | Simpson | 25 min |
| Jun 2, 4:19 PM CDT | Special Weather Statement | JAN | Jasper | 26 min |
| Jun 2, 5:17 PM CDT | Special Weather Statement | JAN | Jones | 28 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.